Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 210, NWS Springfield, MO

October 8, 2007Taney County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Oct 8, 2007, 12:42 PM CDT for Taney County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 8, 2007, 12:42 PM CDT (17:42 UTC)
Expired
Oct 8, 2007, 1:16 PM CDT
In force
34 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

County Taney County, MO

The radar

The Springfield radar (KSGF), 75 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 627 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
627 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 081743
SVRSGF
MOC213-081830-
/O.NEW.KSGF.SV.W.0210.071008T1742Z-071008T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1242 PM CDT MON OCT 8 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN TANEY COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 130 PM CDT.

* AT 1238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST
  OF BRADLEYVILLE TO 6 MILES WEST OF RUETER TO 9 MILES WEST OF
  PROTEM...MOVING EAST AT 15 MPH. THESE STORMS ARE CAPABLE OF
  PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
  MPH.

* SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN
  TANEY COUNTY...INCLUDING THE TOWNS OF RUETER AND PROTEM.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

LAT...LON 3680 9298 3681 9278 3679 9277 3649 9278
      3650 9303
TIME...MOT...LOC 1742Z 264DEG 16KT 3670 9298 3661 9296
          3651 9300

$$

GAGAN
2 follow-up statements
000 
WWUS53 KSGF 081801
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
102 PM CDT MON OCT 8 2007

MOC213-081830-
/O.CON.KSGF.SV.W.0210.000000T0000Z-071008T1830Z/
TANEY MO-
102 PM CDT MON OCT 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR EASTERN TANEY COUNTY...

AT 1258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
BRADLEYVILLE TO RUETER TO PROTEM...MOVING EAST AT 15 MPH. THESE
STORMS ARE CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH.

SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN
TANEY COUNTY.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

LAT...LON 3680 9298 3681 9278 3679 9277 3649 9278
      3650 9303
TIME...MOT...LOC 1802Z 264DEG 16KT 3670 9287 3661 9285
          3651 9289

$$

GAGAN
000 
WWUS53 KSGF 081816
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
116 PM CDT MON OCT 8 2007

MOC213-081826-
/O.CAN.KSGF.SV.W.0210.000000T0000Z-071008T1830Z/
TANEY MO-
116 PM CDT MON OCT 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TANEY COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING ARE EXITING THE WARNED
AREA...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 3680 9298 3681 9278 3679 9277 3649 9278
      3650 9303
TIME...MOT...LOC 1816Z 264DEG 16KT 3670 9279 3661 9277
          3651 9281

$$

GAGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 8, 11:37 AM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Oct 8, 11:37 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1137 AM CDT MON OCT 8 2007

.DISCUSSION...

THE COLD FRONT CONTINUES TO MAKE DECENT HEADWAY ACROSS THE
REGION...CURRENTLY EXTENDING FROM JUST WEST OF VICHY TO JUST WEST
OF BRANSON. A VERY NARROW...BROKEN BAND OF CONVECTION CONTINUES TO
LINE UP ALONG/JUST BEHIND THE SURFACE FRONT. A SLIGHTLY LESS
NARROW BAND OF POST FRONTAL RAIN EXTENDS FROM NEAR WARSAW THROUGH
ANDERSON. THE MOVEMENT OF THIS SYSTEM MIMICS THE 4KM WRF QUITE
WELL AND HAVE FOLLOWED ITS LEAD ACCORDINGLY FOR THE REST OF TODAY.

RAINFALL HAS ALREADY MOVED OUT OF THE VICINITY OF THE MO/KS BORDER
AND WILL MAINTAIN A DRY AFTERNOON HERE. PERIODS OF SHRA/TSRA WILL
CONTINUE FROM THE LAKE OZARK/VICHY AREA SOUTHWESTWARD THROUGH THE
SPRINGFIELD AND BRANSON AREAS THROUGH ABOUT MID AFTERNOON. POINTS
EASTWARD CAN EXPECT PERIODS OF SHRA/TSRA FOR MOST OF THE AFTERNOON.

TEMPERATURES WILL BE A LITTLE TRICKY TODAY GIVEN CLOUD
COVERAGE/RAIN. HIGHS SHOULD BE REACHED OVER THE EASTERN OZARKS
WITHIN THE HOUR...THEN FALL OFF INTO THE LOWER 70S AFTER RAINFALL
SPREADS OVER THE AREA. HIGHS HAVE ALREADY BEEN REACHED FROM THE
LAKE OZARK/VICHY AREA BACK THROUGH SPRINGFIELD AND BRANSON. SOME
RECOVERY IS EXPECTED AFTER THE RAIN MOVES OUT OF THE AREA...BUT
TEMPS SHOULD STAY IN THE 70S FOR THE MOST PART. OVER WESTERN
ZONES...TEMPS HAVE BEEN THWARTED DUE TO EARLY CLOUDS/RAIN...
HOWEVER SOME CLEARING IS EXPECTED AND TEMPS SHOULD BE ABLE TO EDGE
BACK INTO THE LOWER 70S.

WILL CONTINUE TO MONITOR HOURLY TRENDS AND TWEAK AS NEEDED.
RAINFALL SHOULD BE OUT OF THE EASTERN OZARKS BY SUNSET.

GAGAN

&&

.AVIATION...
SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE REGION TODAY AS A
COLD FRONT PUSHES INTO THE AREA. THUNDERSTORMS WILL ARRIVE IN JOPLIN
VICINITY BY 14Z...AND SPRINGFIELD BY 16Z. MVFR CEILINGS WILL BECOME
PREVALENT AS THE DAY PROGRESSES. VISIBILITIES WILL ALSO DROP INTO
THE MVFR CATEGORY IN THE SHOWERS. LOCALIZED IFR CONDITIONS WILL
OCCUR IN THE HEAVIER SHOWERS. WINDS WILL SHIFT TO THE NORTHWEST WITH
THE FRONTAL PASSAGE. THE FRONT AND ASSOCIATED PRECIPITATION WILL BE
EAST OF THE TERMINALS BY 21Z. CLEARING WILL TAKE PLACE FROM
THE WEST TONIGHT AS DRIER ADVECTS INTO THE REGION.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

WFO SGF
Hazardous weather outlook, Oct 8, 4:35 AM CDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
435 AM CDT MON OCT 8 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090945-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
435 AM CDT MON OCT 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

 A COLD FRONT MOVING THROUGH SOUTHEAST KANSAS AND THE MISSOURI
 OZARKS WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS WITH
 LOCALLY HEAVY RAIN POSSIBLE. THE THUNDERSTORMS ARE EXPECTED TO
 REMAIN BELOW SEVERE LIMITS. HOWEVER...ISOLATED AREAS OF FLOODING
 WILL BE POSSIBLE...PRIMARILY NEAR LOW WATER CROSSINGS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

 NO SEVERE WEATHER IS EXPECTED AT THIS TIME. ANOTHER STORM SYSTEM
 WILL BE MOVING INTO THE PLAINS THIS WEEKEND AND COULD PROVIDE
 ADDITIONAL CHANCES FOR THUNDERSTORMS ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

ANGLE

In the hours before

Local storm report, Oct 8, 11:49 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1149 AM CDT MON OCT 08 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1145 AM     FLASH FLOOD      NEOSHO                  36.87N  94.37W
10/08/2007                   NEWTON             MO   EMERGENCY MNGR

            STREETS CLOSED DUE TO FLOODING WITHIN THE CITY LIMITS
            OF NEOSHO.

&&

EVENT NUMBER 00008

BLB
Special weather statement, Oct 8, 12:16 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1216 PM CDT MON OCT 8 2007

MOZ095-096-081745-
CHRISTIAN MO-DOUGLAS MO-
1216 PM CDT MON OCT 8 2007

...SIGNIFICANT WEATHER ALERT FOR EASTERN CHRISTIAN AND WESTERN
DOUGLAS COUNTIES UNTIL 1245 PM CDT...

AT 1214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROGERSVILLE TO 6
MILES SOUTHEAST OF SPARTA TO 5 MILES NORTHWEST OF TANEYVILLE...OR
ALONG A LINE EXTENDING FROM 13 MILES EAST OF OZARK TO 13 MILES
SOUTHEAST OF OZARK TO 9 MILES NORTH OF FORSYTH...MOVING EAST AT 15
MPH.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN CHRISTIAN
AND WESTERN DOUGLAS COUNTIES...INCLUDING THE TOWNS OF ELKHEAD...
DOGWOOD AND GOODHOPE.

WINDS AROUND 40 MPH AND HAIL TO THE SIZE OF ONE HALF INCH ARE EXPECTED
WITH THESE STORMS.

GAGAN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 11:49 AM CDTFlash Flood WarningSGFNewton3 hr
Oct 8, 1:15 PM CDTSevere Thunderstorm WarningSGFOzark75 min
Oct 8, 2:40 PM CDTFlash Flood WarningSGFShannon6 hr
Oct 8, 2:51 PM CDTSevere Thunderstorm WarningSGFOregon31 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.